Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


fatigue,headache,sick&giving up
Aug 5, 2003

My partner was diagnosed HIV+ a year ago. Since then he was put on combivir and viread because of declining T-cells and undetectable viral load. He has been taking the meds for two months and has never felt sicker. He is stong into no drugs and has been all his life. Now he is so tired of feeling sick, headache, and no energy he is going to stop his meds. I do not know what to do since I know for a fact that he showed nothing before he was diagnosed or before the meds were prescribed. I have seen him consistantly feeling sick (stomach), headaches, and when he comes home from work go almost emediatly to be (within30 min). The docto prescribed one med for nausia (in same class as thorizine) one pill knocked him out for a day and a half. Now the prescription is celebrex. Nothing seems to work we have even tried ginger tea and ginger ale. I am sorry for all this but I am beginning to doubt the meds and am concerned for him. We are both at the end of our ropes.

Thanks ever so much. (K)

Response from Dr. Frascino

Hello K,

Is your partner seeing an HIV specialist? If not, he should be. If he is, he needs to talk to him about his symptoms fatigue, headaches, feeling ill, etc. There are many potential causes. Could the meds be contributing? Sure, that might be the cause or part of the cause, and if so, a change in medications might well be warranted. Other problems, such as anemia, can cause fatigue and headaches. Hormonal imbalances and unrecognized infection will also need to be considered. Check also to see if your partner's CD4 cell count and viral load are at levels where anti-HIV therapy is strongly recommended (CD4 count in the 300-350 range or lower). If so, it's worth considering another regimen. He most likely should still have many potential options to try. Try not to get too frustrated, but do get the help and advice you need. Good luck.

Dr. Bob


Previous
Newfill (choosing a Doctor)
Next
response from reply

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement